MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE ADVANCED ON-THE-GO TOTE; PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE ADVANCED ON-THE-GO TOTE; PUMP, BREAST, POWERED
Model Number 101036449
Health Effect - Clinical Code Inflammation (1932)
Date of Event 01/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer; including inspecting the faceplate and back plate for damage, and inspecting and cleaning the diaphragm.Following troubleshooting, the customer indicated that the suction was restored.In follow up with a complaint handler on 01/25/2020, the customer indicated that while exclusively pumping with her pump in style breast pump, she developed mastitis three times and was diagnosed on (b)(6) 2020.She additionally indicated she had been prescribed antibiotics and her mastitis was resolved, but she struggles with low supply and would like additional information on replacing the pump since it is her only pump.The complaint handler recommended that she contact customer service for a replacement if she was still having issues with her pump.The customer was subsequently contacted by a complaint handler in writing, requesting that she contact customer service.As of the date of this report, the customer has not contacted customer service nor replied to the complaint handler.Based on the results of (b)(4), it cannot be definitively concluded that the pump caused or contributed to the customer's mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history or mastitis." riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2020, the customer alleged to medela llc that her pump in style breast pump had been making a clicking sound and had low suction.She additionally alleged that she had a clogged duct that developed into mastitis, but this occurred before she started having issues with her breast pump.

Brand Name
PUMP IN STYLE ADVANCED ON-THE-GO TOTE
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate drive
mchenry, il
MDR Report Key9717299
Report Number1419937-2020-00011
Device Sequence Number3650525
Product Code HGX
UDI-Device Identifier00020451364490
UDI-Public020451364490
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K031614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101036449
Device Catalogue Number101036449
Device Lot NumberASKU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2020
Initial Report FDA Received Date02/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;